Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Jan 16, 2013, 9:00 PM PST. It took effect at Jan 17, 2013, 3:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2013, 9:00 PM PST (05:00 UTC)
- In effect from
- Jan 17, 2013, 3:00 AM PST
- Expired
- Jan 17, 2013, 1:50 PM PST
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 4:27 PM PST, 4 hours 33 minutes earlier.
Area forecast discussion, Jan 16, 4:27 PM PST, 4 hours 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 427 PM PST WED JAN 16 2013 .SYNOPSIS... CLEAR SKIES ALONG WITH MILD TO WARM DAYS AND COOL NIGHTS WILL CONTINUE FOR THE NEXT SEVEN DAYS. GUSTY NORTHEAST WINDS WILL AFFECT THE USUAL WINDY AREAS THIS WEEK INCLUDING THE MOUNTAINS AND MANY VALLEYS OF LOS ANGELES AND VENTURA COUNTIES. && .SHORT TERM (TODAY-FRI)... ANOTHER CLEAR AND SUNNY DAY IN SOUTHWESTERN CALIFORNIA. THE WARMING TREND CONTINUES... BOTH FOR OVERNIGHT MINIMUM TEMPERATURES AND TO A GREATER EXTENT THE AFTERNOON MAXIMUMS. THOSE MINIMUM TEMPS WERE ABOVE FREEZING IN ALL BUT THE COLDEST POCKETS THIS MORNING AND SHOULD BE WARMER AGAIN TONIGHT. THUS... THE FROST ADVISORY FOR THE CENTRAL COAST OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES HAS BEEN CANCELLED. WINDS WERE ELEVATED TODAY AND GUSTY. WIND ADVISORIES ARE IN PLACE FOR ALL OF THE USUAL MOUNTAINS AND VALLEYS THAT ARE GENERALLY AFFECTED BY NORTHEAST WINDS BASED ON THE FORECASTED GUST SPEEDS. THESE WERE A BIT LOWER THAN EXPECTED IN MOST MOUNTAIN LOCATIONS BUT SOME VALLEY LOCATIONS WERE A BIT HIGHER. NEVERTHELESS THEY WERE ALL WITHIN ADVISORY CRITERIA. THE BIGGER QUESTION IS HOW MUCH STRONGER THEY WILL BE TOMORROW. CURRENT PROJECTIONS HAVE THE GRADIENT UP TO A FEW DEGREES STRONGER AND THIS WILL INCREASE BOTH THE SUSTAINED AND GUST SPEEDS. MADE THE DECISION THIS MORNING THAT THE ACTUAL WINDS WERE SO MUCH BELOW WARNING CRITERIA TODAY THAT EVEN WITH STRONGER WINDS TOMORROW THEY WILL BE BELOW WARNING CRITERIA... STILL WITHIN ADVISORY LEVEL. HOWEVER WINDS HAVE STRENGTHENED MORE THIS AFTERNOON AND IF THIS IS THE BEGINNING LEVEL TO WHICH THE ADDITIONAL WIND SPEEDS ARE ADDED FOR TOMORROW IT MAY PUSH US INTO WARNING CRITERIA. SINCE WE HAVE TENDED TO OVERFORECAST THE WIND SPEEDS OF LATE I WILL HOLD TO THE LOWER SPEEDS FOR TOMORROW BUT MY CONFIDENCE IS LOWER THAN IT HAD BEEN THIS MORNING. WINDS ON FRIDAY WILL BE ELEVATED AS WELL BUT CURRENTLY ARE PROJECTED TO REMAIN BELOW ADVISORY LEVEL. IF WE PUSH INTO WARNING LEVEL SPEEDS TOMORROW WE MAY NEED TO ALSO RAISE THOSE ON FRIDAY TO ADVISORY LEVEL. .LONG TERM (SAT-TUE)... CONTINUED CHAMBER OF COMMERCE WEATHER INTO NEXT WEEK. SOME POCKETS OF COLD TEMPERATURES IN SLO AND SBA COUNTIES AND OCCASIONAL BREEZY WINDS IN VENTURA AND LOS ANGELES COUNTIES. HOWEVER WARM AND SUNNY SKIES IN THE AFTERNOON SHOULD TRUMP IT ALL. NEXT PATTERN CHANGE IS HINTED AT LATE ON TUESDAY AND WEDNESDAY BUT THIS COULD EASILY PUSH OUT ANOTHER DAY OR SO. && .AVIATION...17/0027Z. VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS EXCEPT FOR A CHANCE OF LIFR TO IFR CONDITIONS AT KPRB. PERIODS OF MODERATE TO STRONG LOW-LEVEL WIND SHEAR AND TURBULENCE IS EXPECTED AT KOXR AND KVNY...WITH A CHANCE OF WIND SHEAR AND TURBULENCE AT KBUR...KPMD...AND KWJF. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. ANY EAST WINDS WILL REMAIN LESS THAN 7 KNOTS. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 20 PERCENT CHANCE OF MODERATE TO STRONG LOW-LEVEL WIND SHEAR AND TURBULENCE. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). && SYNOPSIS...DS PUBLIC...KJ AVIATION...WF WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 16, 3:00 PM PST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 PM PST WED JAN 16 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-171400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 300 PM PST WED JAN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES TODAY AND TONIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES THURSDAY. BREEZY CONDITIONS WILL CONTINUE AT TIMES THURSDAY NIGHT THROUGH SATURDAY. VERY LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL MAKE FOR INCREASING FIRE DANGER INTO THE WEEKEND. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KJ
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 8:05 PM PST | High Wind Warning | LOX | 19 hr |
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.